MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM
Model Number 115V
Medical Device Problem Code Insufficient Cooling (1130)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The criticool involved in the incident was returned to belmont for investigation on (b)(6)2021; evaluation of the unit is in process.No clinilogger data was available for review, therefore we are unable to confirm the report that the criticool was warming instead of cooling.There is insufficient information available to determine a potential root cause at this time.Without results of the investigation, we note the following: the criticool system offers a controlled rewarming function, which provides controlled gradual rewarming by increasing the set temperature by a fixed, small step related to the core temperature.The criticool device is equipped with self-testing routines that continuously monitor system operation.If a system fault or malfunction is detected, a fault message appears on the display.A troubleshooting guide is provided in the user manual should a malfunction occur.No patient injury was reported.The manufacturing records for this serial number were reviewed and no anomalies were identified.A review of past complaints indicates that this was an isolated incident; no trend has been identified for this type of issue.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
The user facility reported that the criticool was warming instead of cooling.
 
Additional Manufacturer Narrative
The criticool involved in the incident was returned to belmont for investigation.Upon receipt, it was determined that the tec board was not working properly on one side, which prevented the system from cooling as reported.The tec board was replaced, preventive maintenance services were performed, and the unit subsequently passed all testing.A root cause of the damaged board could not be determined.The criticool system offers a controlled rewarming function, which provides controlled gradual rewarming by increasing the set temperature by a fixed, small step related to the core temperature.The criticool device is equipped with self-testing routines that continuously monitor system operation.If a system fault or malfunction is detected, a fault message appears on the display.A troubleshooting guide is provided in the user manual should a malfunction occur.No patient injury was reported.The manufacturing records for this serial number were reviewed and no anomalies were identified.A review of past complaints indicates that this was an isolated incident; no trend has been identified for this type of issue.

Brand Name
CRITICOOL
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
sabrina belladue
780 boston road
billerica, MA 01821
9783307637
MDR Report Key12178522
Report Number1219702-2021-00097
Device Sequence Number16394092
Product Code DWJ
UDI-Device Identifier07290107581110
UDI-Public07290107581110
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K083662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number115V
Device Catalogue Number100-00003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown